MAUDE Adverse Event Report: STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø10X320MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø10X320MM X 130°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 35300320S
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation is completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
As reported: "the gamma 3 nail was implanted in the left hip of the female patient on (b)(6) 2019.On (b)(6) 2025, the revision surgery to remove the nail was performed due to nail fracture and pain by pseudarthrosis.".
 
Event or Problem Description
As reported: "the gamma3 nail was implanted in the left hip of the female patient on (b)(6) 2019.On (b)(6) 2025, the revision surgery to remove the nail was performed due to nail fracture and pain by pseudarthrosis.".
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the nail was returned broken as complained.The device inspection revealed the following: the received nail is completely broken in the webs of the lag screw hole.The proximal portion of the broken nail exhibits clear signs of a fatigue fracture.A fatigue zone with a smooth surface and distinct progression lines is visible.On the distal portion, one side shows a highly polished and shiny surface, likely resulting from friction with the lag screw.This contact was probably caused by a shift in the lag screw following the initial nail fracture, leading to abnormal rubbing between the two components.Evidence of this friction is also visible on the lag screw itself, which was returned with significant wear marks.The opposite side of the proximal portion also reveals features consistent with fatigue fracture.Altogether, the fracture pattern is characteristic of a fatigue-related failure.The nail likely fractured progressively due to high tension and loading over time, before ultimately failing.In addition, this case and provided documentation were forwarding to medical affairs, with the following review: « it is a pseudo-arthrosis/non-union: failure to unite led to failure of the implant.Based on the provided information, the root cause of the reported event is multi-factorial: the location of the fracture and the technical aspects of the surgical procedure may have contributed to the event.Furthermore, patient activity levels post-op, co-morbidities may also have contributed to an inadequate load distribution, and therefore the breakage of the implant.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the root cause was attributed to a combination of user and patient condition related issue.The implant breakage occurred as a direct result of the bone non-union.The choice of the construct and technical aspects of the procedure may also have contributed to the non-union, and therefore failure of the implant.If more information is provided, the case will be reassessed.

Brand Name
LONG NAIL KIT R1.5, TI, LEFT GAMMA3 Ø10X320MM X 130°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
cécile lefeuvre
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key21700366
Report Number0008031020-2025-00441
Device Sequence Number8000531
Product Code HSB
UDI-Device Identifier04546540375858
UDI-Public(01)04546540375858(11)190416(17)240331(10)K0369A3
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K200869
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Catalogue Number35300320S
Device Lot NumberK0369A3
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by Manufacturer06/12/2025
Initial Report FDA Received Date03/26/2025
Supplement Report FDA Received Date07/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age74 YR
Patient SexFemale